Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 12, 2016, 1:50 PM EST for 5 counties in New York. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2016, 1:50 PM EST (18:50 UTC)
- Expired
- Jan 12, 2016, 3:15 PM EST
- In force
- 85 min
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 102 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430
WWUS81 KBUF 121850
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
150 PM EST TUE JAN 12 2016
NYZ003-004-013-014-021-122015-
ALLEGANY-ONTARIO-LIVINGSTON-WAYNE-MONROE-
150 PM EST TUE JAN 12 2016
...A SNOW SQUALL WILL IMPACT LIVINGSTON...MONROE...ONTARIO...
ALLEGANY AND WAYNE COUNTIES...
AT 147 PM EST...A SNOW SQUALL WAS QUICKLY MOVING EASTWARD ACROSS THE
GENESEE VALLEY. WINDS WITHIN THIS SQUALL WILL GUST TO OR ABOVE 30
MPH...CREATING WHITEOUT CONDITIONS. THE SQUALL MAY ONLY LAST A HALF
HOUR OR SO...BUT EXPECT A QUICK SNOW AMOUNTS OF 1-2 INCHES WITH THIS
EVENT.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...GENEVA...CANANDAIGUA...
GENESEO...EAST ROCHESTER...WEBSTER AND FAIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 BETWEEN EXITS 4 AND 12.
INTERSTATE 90 BETWEEN EXITS 46 AND 42.
INTERSTATE 86 BETWEEN EXITS 30 AND 33.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
LAT...LON 4252 7807 4267 7795 4289 7796 4333 7773
4323 7753 4328 7735 4327 7695 4334 7674
4303 7672 4301 7696 4276 7697 4276 7731
4258 7737 4258 7766 4253 7766 4253 7772
4200 7775 4200 7811
TIME...MOT...LOC 1847Z 269DEG 31KT 4311 7759
$$
ZAFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 12, 1:13 PM EST, 37 minutes earlier.
Area forecast discussion, Jan 12, 1:13 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
113 PM EST TUE JAN 12 2016
.SYNOPSIS...
A CLIPPER WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EARLY
THIS EVENING WITH SOME WIDESPREAD LIGHT SNOW...WHILE HEAVIER LAKE
ENHANCED SNOW SHIFTS SOUTHWARD ACROSS AREAS NORTHEAST AND EAST OF
THE LAKES. FOLLOWING THIS...LOCALLY HEAVY LAKE EFFECT SNOW WILL
MOVE SOUTHEAST OF THE LAKES TONIGHT INTO WEDNESDAY... WITH A SHIFT
OF THE SNOW BANDS TO THE NORTH AGAIN LATE WEDNESDAY OR WEDNESDAY
NIGHT. LAKE EFFECT SNOW IS EXPECTED TO CONTINUE TO AFFECT PORTIONS
OF WESTERN NEW YORK THROUGH THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1 PM...AN INITIAL COLD FRONTAL BOUNDARY IS NOW WORKING
ACROSS EXTREME FAR WESTERN NEW YORK...AND IS DENOTED ON THE KBUF
RADAR AS A NARROW BAND OF HEAVY LAKE ENHANCED SNOW. THIS BAND HAS
BEEN PRODUCING THUNDERSNOW AND BRIEFLY INTENSE SNOWFALL RATES SO
FAR... THOUGH THIS SHOULD TEND TO STEADILY WEAKEN OVER THE NEXT
COUPLE OF HOURS AS IT MOVES FURTHER AWAY FROM LAKE ERIE.
BEHIND THIS INITIAL BURST OF HEAVY SNOW...A BRIEF BREAK WILL
ENSUE ACROSS THE NIAGARA FRONTIER EARLY THIS AFTERNOON BEFORE A
SECOND ROUND OF HEAVIER LAKE EFFECT SNOW REDEVELOPS ON A WEST-
SOUTHWESTERLY FLOW OUT AHEAD OF THE SECOND...AND MAIN COLD FRONT.
THIS WILL BRING ANOTHER ROUND OF HEAVIER SNOW TO THE BUFFALO AREA
AND SOUTHTOWNS FOR THE LATE AFTERNOON AND EVENING COMMUTE...BEFORE
QUICKLY SHIFTING SOUTHWARD INTO THE SKI COUNTRY IMMEDIATELY
FOLLOWING THE PASSAGE OF THE SECOND FRONT EARLY THIS EVENING.
EAST OF LAKE ONTARIO...A SIMILAR SCENARIO SHOULD EVOLVE...ALBEIT
DELAYED A FEW HOURS FROM THE DEVELOPMENTS DOWNWIND OF LAKE ERIE.
OUTSIDE OF THE ABOVE AREAS...SYNOPTIC SNOW ASSOCIATED WITH THE
CLIPPER SYSTEM SHOULD GENERALLY BE ON THE LIGHT SIDE AND MINOR IN
NATURE THROUGH THE BALANCE OF THE DAY.
LAKE SNOWS WILL LINGER THROUGH EARLY EVENING ALONG THE EASTERN/
NORTHEASTERN PORTIONS OF THE LAKESHORE...IMPACTING THE SOUTHERN
HALF OF METRO BUFFALO AND ITS SOUTHERN SUBURBS ONWARD TO THE
SOUTHERN TIER COUNTIES AND ALSO NORTHERN LEWIS AND MOST OF
JEFFERSON COUNTIES... ESPECIALLY WATERTOWN AND FORT DRUM. TRAVEL
WILL BE DIFFICULT ALONG THE THRUWAY FROM BATAVIA TO BUFFALO AND
ONWARD TO THE NY/PA LINE AS WELL AS THE NORTHERN STRETCH OF I-81
LATE THIS AFTERNOON AND EVENING. AFTER 7 OR 8 PM...THE LAKE SNOWS
WILL BE ON THE MOVE SOUTHWARD AS BOUNDARY LAYER FLOW BECOMES
NORTHWESTERLY. EXPECT AN INTENSIFICATION OF THE LAKE
SNOW...ESPECIALLY IN THE SOUTHEAST CORNER OF LAKE ONTARIO WHERE
THERE WILL BE AN UPSTREAM CONNECTION TO NORTHERN LAKE HURON AND
GEORGIAN BAY. THERE WILL LIKELY BE A SECONDARY PLUME DEVELOPING
ACROSS THE NIAGARA FRONTIER IN RESPONSE TO A CONTINUATION OF LAKE
SNOW FROM CENTRAL LAKE HURON.
TEMPERATURES TODAY WILL GENERALLY BE IN THE MID 20S TO LOWER 30S
AS SOMEWHAT MILDER CONDITIONS ACCOMPANY THE CLIPPER SYSTEM.
TEMPERATURES TONIGHT WILL FALL BACK TO THE MID TO LOWER
TEENS...AND SOME SINGLE NUMBERS.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
...MORE LAKE EFFECT SNOW...
OFF LAKE ERIE...
GENERAL WESTERLY FLOW WEDNESDAY MORNING WILL FOCUS THE MOST INTENSE
LAKE BAND ACROSS CHAUTAUQUA AND WESTERN CATTARAUGUS COUNTIES. THIS
BAND WILL THEN DRIFT NORTHWARD INTO SOUTHERN ERIE AND WESTERN
WYOMING COUNTIES AS THE FLOW BACKS A BIT DURING THE AFTERNOON.
SNOWFALL RATES IN EXCESS OF 2 INCHES PER HOUR ARE LIKELY AS A SINGLE
INTENSE LAKE BAND IS EXPECTED.
BY WEDNESDAY NIGHT...THE LAKE BAND WILL CONTINUE TO DRIFT NORTH AND
WILL APPROACH THE METRO BUFFALO AND BATAVIA AREAS. FAVORABLE LAKE
PARAMETERS BEGIN TO DROP OFF SUGGESTING THERE WILL BE A WEAKENING
TREND TO THE LAKE SNOWS...BUT ACCUMULATIONS COULD STILL BE ON THE
ORDER OF A FEW INCHES.
THURSDAY...A CONTINUED DECREASE IN INTENSITY TO THE LAKE SNOW BAND
IS EXPECTED AS THERMAL PROFILES DO WARM. A GENERAL WEST SOUTHWEST
FLOW SHOULD MAINTAIN THE BAND IN BETWEEN BUFFALO-BATAVIA ON THE
NORTH END AND DUNKIRK-SPRINGVILLE ON THE SOUTH END.
OFF LAKE ONTARIO...
WEST NORTHWEST FLOW WEDNESDAY MORNING WILL FOCUS THE MOST INTENSE
LAKE BAND ACROSS SOUTHERN OSWEGO...NORTHERN CAYUGA...AND NORTHEAST
WAYNE COUNTIES. STRONG INSTABILITY MAY PRODUCE SNOWFALL RATES IN
EXCESS OF 3 INCHES PER HOUR. WEDNESDAY AFTERNOON THIS BAND SHOULD
REMAIN STRONG AS IT DRIFTS NORTHWARD ACROSS OSWEGO COUNTY.
BY WEDNESDAY NIGHT THE LAKE BAND WILL DRIFT FARTHER NORTH TO THE TUG
HILL REGION AND MAINTAIN ITS INTENSITY.
THURSDAY...A GRADUAL DECREASE WILL OCCUR IN THE OVERALL INTENSITY OF
THE LAKE BAND AS WARM AIR ADVECTION BEGINS. THE BAND SHOULD MAINTAIN
ITS POSITION ACROSS THE NORTHERN TUG HILL REGION TO NEAR WATERTOWN.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THURSDAY NIGHT AND FRIDAY SOME LIGHT SCATTERED SNOW SHOWERS MAY
LINGER ACROSS MUCH OF THE AREA AS A WARM FRONT MOVES SLOWLY
NORTHEAST ACROSS THE LOWER LAKES...BUT BY THIS TIME THE LAKE EFFECT
SNOW SHOULD HAVE ENDED AS THE AIRMASS ALOFT BECOMES TOO WARM TO
SUPPORT A LAKE RESPONSE.
FRIDAY NIGHT AND SATURDAY LATEST MODEL GUIDANCE CONTINUES TO SUGGEST
A STRONGER LOW WILL MOVE NORTHEAST OUT OF THE OHIO VALLEY WITH A
SURFACE LOW MOVING OVER OR JUST NORTHWEST OF BUFFALO. THIS WOULD
ALLOW A BRIEF PUSH OF MILDER AIR TO MOVE INTO THE REGION SATURDAY
WITH WITH ANY LIGHT SNOW POSSIBLY CHANGING OVER TO RAIN AS
TEMPERATURES APPROACH 40.
FOLLOWING THIS SYSTEM MUCH COLDER AIR WILL BUILD BACK IN FOR SUNDAY
AND MONDAY WITH RENEWED NORTHWEST FLOW LAKE EFFECT SNOW. THE 12Z GFS
SOLUTION WITH A STRONG LOW OVER SOUTHERN ONTARIO AND EXTENSIVE WRAP
AROUND SNOW FOR SUNDAY HAS LITTLE SUPPORT FROM THE ECMWF SOLUTION
AND FOR NOW WILL FOLLOW THE ECMWF IDEA.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A CLIPPER SYSTEM WILL SWING AN INITIAL COLD FRONT ACROSS THE
REGION THIS AFTERNOON...FOLLOWED BY THE SECOND AND MAIN FRONT THIS
EVENING. WHILE THE CLIPPER WILL GENERALLY PRODUCE A WIDESPREAD
OCCASIONAL LIGHT SNOWFALL AND IFR/MVFR CONDITIONS AT TIMES...AREAS
NORTHEAST AND EAST OF THE LAKES...INCLUDING THE KBUF AND KART
TERMINALS...WILL BE IMPACTED BY BURSTS OF HEAVIER LAKE EFFECT/LAKE
ENHANCED SNOW WITH CONDITIONS DROPPING TO LIFR AT TIMES.
FOLLOWING THE PASSAGE OF THE SECOND FRONT THIS EVENING...THE LOW
LEVEL FLOW WILL QUICKLY SHIFT TO WEST-NORTHWESTERLY...FORCING THE
LAKE SNOWS SOUTHWARD TO AREAS SOUTHEAST OF THE LAKES WHERE THESE
SHOULD THEN REMAIN FAIRLY STATIONARY THROUGH THE NIGHT AND INTO
WEDNESDAY MORNING. THIS WILL RESULT IN CONDITIONS DETERIORATING TO
LIFR/IFR IN THESE AREAS...AND IMPROVING TO MVFR/VFR ELSEWHERE.
THROUGH THE REST OF WEDNESDAY...THE LAKE SNOWS AND ATTENDANT
IFR/LIFR CONDITIONS WILL THEN GRADUALLY SHIFT BACK NORTHWARD AGAIN
IN CONJUNCTION WITH A GRADUAL BACKING OF THE LOW LEVEL FLOW...AND
WILL LIKELY BRING DETERIORATING CONDITIONS BACK TO THE KBUF/KART
AIRFIELDS BETWEEN 21Z AND 00Z. OUTSIDE OF THE MAIN LAKE EFFECT
AREAS...EXPECT MVFR/VFR CONDITIONS TO PREVAIL WITH JUST SOME
SCATTERED LIGHT SNOW SHOWERS.
OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...LAKE EFFECT SNOW/ATTENDANT IFR EAST
AND NORTHEAST OF THE LAKES...OTHERWISE MVFR/VFR WITH A CHANCE OF
SNOW SHOWERS ELSEWHERE.
FRIDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.
SATURDAY...VFR/MVFR WITH A CHANCE OF RAIN AND SNOW SHOWERS.
SUNDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS.
&&
.MARINE...
EXPECT WINDS TO INCREASE AGAIN TO GALE FORCE THIS AFTERNOON AND EVENING
AS A CLIPPER MOVES ACROSS THE REGION. WINDS WILL BECOME SOUTHWESTERLY...
THEN VEER TO NORTHWESTERLY BEHIND THE CLIPPER TONIGHT THROUGH WEDNESDAY
BEFORE ONCE AGAIN WEAKENING.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 4 AM EST THURSDAY FOR NYZ012-
085.
LAKE EFFECT SNOW WARNING UNTIL 1 PM EST THURSDAY FOR NYZ007-
008.
LAKE EFFECT SNOW WARNING FROM 6 PM THIS EVENING TO 1 PM EST
THURSDAY FOR NYZ006.
LAKE EFFECT SNOW WARNING FROM 8 PM THIS EVENING TO 7 PM EST
WEDNESDAY FOR NYZ004-005.
LAKE EFFECT SNOW ADVISORY UNTIL 10 PM EST THIS EVENING FOR
NYZ002-011.
LAKE EFFECT SNOW WARNING UNTIL 10 PM EST THIS EVENING FOR
NYZ001-010.
LAKE EFFECT SNOW WARNING UNTIL 10 PM EST WEDNESDAY FOR NYZ019-
020.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR LEZ020.
GALE WARNING UNTIL 4 AM EST WEDNESDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR
LOZ030.
GALE WARNING UNTIL 1 PM EST WEDNESDAY FOR LOZ043>045-
063>065.
GALE WARNING UNTIL 10 AM EST WEDNESDAY FOR LOZ042-062.
&&
SYNOPSIS...JJR/WCH/ZAFF
NEAR TERM...JJR/WCH
SHORT TERM...TMA
LONG TERM...HITCHCOCK
AVIATION...JJR/THOMAS
MARINE...JJR/WCH/ZAFFHazardous weather outlook, Jan 12, 4:32 AM EST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 432 AM EST TUE JAN 12 2016 NYZ007-008-130945- JEFFERSON-LEWIS- 432 AM EST TUE JAN 12 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-010-130945- NIAGARA-NORTHERN ERIE- 432 AM EST TUE JAN 12 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-013-014-021-130945- MONROE-LIVINGSTON-ONTARIO-ALLEGANY- 432 AM EST TUE JAN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ002-011-130945- ORLEANS-GENESEE- 432 AM EST TUE JAN 12 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-130945- WAYNE-NORTHERN CAYUGA- 432 AM EST TUE JAN 12 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-130945- OSWEGO- 432 AM EST TUE JAN 12 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-130945- CHAUTAUQUA-CATTARAUGUS- 432 AM EST TUE JAN 12 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-085-130945- WYOMING-SOUTHERN ERIE- 432 AM EST TUE JAN 12 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-130945- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 432 AM EST TUE JAN 12 2016 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-130945- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 432 AM EST TUE JAN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-130945- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 432 AM EST TUE JAN 12 2016 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-062-130945- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 432 AM EST TUE JAN 12 2016 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jan 12, 12:37 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1237 PM EST TUE JAN 12 2016 NYZ002-011-012-121900- ORLEANS-WYOMING-GENESEE- 1237 PM EST TUE JAN 12 2016 ...A SNOW SQUALL WILL IMPACT ORLEANS...GENESEE AND WYOMING COUNTIES... A SNOW SQUALL WAS MOVING TOWARD ORLEANS...GENESEE AND WYOMING COUNTIES. WINDS WITHIN THIS SQUALL WILL GUST TO OR ABOVE 30 MPH...CREATING WHITEOUT CONDITIONS. THE SQUALL MAY ONLY LAST AN HOUR OR SO...BUT SIGNIFICANT LAKE EFFECT SNOW WILL DEVELOP BEHIND THIS LINE...AND IMPACT PORTIONS OF ORLEANS AND GENESEE COUNTIES LATER THIS AFTERNOON...BEFORE HEADING SOUTH THROUGH WYOMING COUNTY. EXPECT SNOW RATES OF 2-3 INCHES PER HOUR WITH EITHER EVENT...ALONG WITH WHITEOUT CONDITIONS AT TIMES. LOCATIONS IMPACTED INCLUDE... BATAVIA...MEDINA...ALBION...DARIEN LAKES STATE PARK...LE ROY... PEMBROKE...PERRY...WARSAW...BENNINGTON AND ATTICA. THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 48A AND 48. USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THIS EVENING WHEN THE BAND MOVES SOUTH INTO THE SOUTHERN TIER. LAT...LON 4337 7845 4336 7803 4266 7798 4262 7846 TIME...MOT...LOC 1734Z 265DEG 20KT 4300 7860 ZAFF
Special weather statement, Jan 12, 12:46 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1246 PM EST TUE JAN 12 2016 NYZ012-020-021-085-121915- ALLEGANY-SOUTHERN ERIE-CATTARAUGUS-WYOMING- 1246 PM EST TUE JAN 12 2016 ...A SNOW SQUALL WILL IMPACT SOUTHERN WYOMING... CATTARAUGUS...WESTERN ALLEGANY AND SOUTHEASTERN ERIE COUNTIES... AT 1245 PM...A SNOW SQUALL WAS MOVING THROUGH THE SOUTHERN TIER. WINDS WITHIN THIS SQUALL WILL GUST TO OR ABOVE 30 MPH...CREATING WHITEOUT CONDITIONS. THE SQUALL MAY ONLY LAST AN HOUR OR SO...BUT EXPECT A QUICK SNOW RATES OF 1-3 INCHES WITH THIS EVENT...ALONG WITH WHITEOUT CONDITIONS AT TIMES. LOCATIONS IMPACTED INCLUDE... OLEAN...SALAMANCA...ALLEGANY STATE PARK...SPRINGVILLE...ASHFORD... ARCADE...ALLEGANY...FRANKLINVILLE...BELFAST AND CUBA. THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 17 AND 29. USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE SQUALL PASSES YOUR LOCATION. LAT...LON 4201 7902 4260 7870 4264 7806 4202 7812 TIME...MOT...LOC 1743Z 266DEG 22KT 4234 7881 ZAFF
Local storm report, Jan 12, 12:53 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1253 PM EST TUE JAN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW 2 SW FORESTVILLE 42.45N 79.20W
01/11/2016 M11.0 INCH CHAUTAUQUA NY COCORAHS
24 HOUR SNOWFALL.
1235 PM SNOW TONAWANDA 42.98N 78.88W
01/12/2016 M3.0 INCH ERIE NY PUBLIC
3 INCHES IN 30 MINUTES
&&
EVENT NUMBER BUF1600212
EVENT NUMBER BUF1600213
DKLocal storm report, Jan 12, 12:57 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1257 PM EST TUE JAN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM NON-TSTM WND GST BUFFALO AIRPORT 42.94N 78.74W
01/12/2016 M65 MPH ERIE NY ASOS
&&
EVENT NUMBER BUF1600214
DKSpecial weather statement, Jan 12, 1:06 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
106 PM EST TUE JAN 12 2016
NYZ003-013-014-121830-
ONTARIO-LIVINGSTON-MONROE-
106 PM EST TUE JAN 12 2016
...A SNOW SQUALL WILL IMPACT LIVINGSTON...MONROE...WESTERN ONTARIO
COUNTIES...
AT 103 PM EST...A SNOW SQUALL WAS MOVING TOWARD THE GENESEE VALLEY.
WINDS WITHIN THIS SQUALL WILL GUST TO OR ABOVE 30 MPH...CREATING
WHITEOUT CONDITIONS. THE SQUALL MAY ONLY LAST A HALF HOUR OR
SO...BUT EXPECT A QUICK SNOW AMOUNTS OF 1-2 INCHES WITH THIS
EVENT...ALONG WITH WHITEOUT CONDITIONS AT TIMES. THIS SQUALL IS
EXPECTED TO REACH THE METRO ROCHESTER AREA BY 2PM.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...BROCKPORT...GENESEO...EAST
ROCHESTER...HILTON...WEBSTER AND FAIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 BETWEEN EXITS 4 AND 12.
INTERSTATE 90 BETWEEN EXITS 46 AND 45.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
LAT...LON 4247 7784 4252 7784 4252 7804 4258 7805
4267 7795 4290 7796 4300 7791 4304 7791
4304 7795 4313 7791 4314 7799 4336 7799
4334 7776 4323 7755 4327 7738 4258 7738
4258 7766 4253 7766 4253 7772 4247 7772
TIME...MOT...LOC 1803Z 269DEG 29KT 4311 7818
ZAFFSpecial weather statement, Jan 12, 1:50 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
150 PM EST TUE JAN 12 2016
NYZ003-004-013-014-021-122015-
ALLEGANY-ONTARIO-LIVINGSTON-WAYNE-MONROE-
150 PM EST TUE JAN 12 2016
...A SNOW SQUALL WILL IMPACT LIVINGSTON...MONROE...ONTARIO...
ALLEGANY AND WAYNE COUNTIES...
AT 147 PM EST...A SNOW SQUALL WAS QUICKLY MOVING EASTWARD ACROSS THE
GENESEE VALLEY. WINDS WITHIN THIS SQUALL WILL GUST TO OR ABOVE 30
MPH...CREATING WHITEOUT CONDITIONS. THE SQUALL MAY ONLY LAST A HALF
HOUR OR SO...BUT EXPECT A QUICK SNOW AMOUNTS OF 1-2 INCHES WITH THIS
EVENT.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...GENEVA...CANANDAIGUA...
GENESEO...EAST ROCHESTER...WEBSTER AND FAIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 BETWEEN EXITS 4 AND 12.
INTERSTATE 90 BETWEEN EXITS 46 AND 42.
INTERSTATE 86 BETWEEN EXITS 30 AND 33.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
LAT...LON 4252 7807 4267 7795 4289 7796 4333 7773
4323 7753 4328 7735 4327 7695 4334 7674
4303 7672 4301 7696 4276 7697 4276 7731
4258 7737 4258 7766 4253 7766 4253 7772
4200 7775 4200 7811
TIME...MOT...LOC 1847Z 269DEG 31KT 4311 7759
ZAFFThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 7:25 PM EST | Special Weather Statement | BUF | Lewis | 110 min |
| Jan 11, 10:34 PM EST | Special Weather Statement | BUF | Jefferson, Lewis | 116 min |
| Jan 12, 12:55 AM EST | Special Weather Statement | BUF | Jefferson | 110 min |
| Jan 12, 9:41 AM EST | Special Weather Statement | BUF | Niagara | 109 min |
| Jan 12, 11:35 AM EST | Special Weather Statement | BUF | Erie, Niagara | 85 min |
| Jan 12, 12:37 PM EST | Special Weather Statement | BUF | Genesee, Orleans, Wyoming | 83 min |
| Jan 12, 12:46 PM EST | Special Weather Statement | BUF | Cattaraugus | 89 min |
| Jan 12, 1:06 PM EST | Special Weather Statement | BUF | Livingston, Monroe | 24 min |
| Jan 12, 2:57 PM EST | Special Weather Statement | BUF | Jefferson, Lewis, Oswego | 108 min |
| Jan 12, 3:49 PM EST | Lake Effect Snow Watch | BUF | Erie | 12 hr |
| Jan 12, 3:49 PM EST | Lake Effect Snow Advisory | BUF | Monroe | 21 hr |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.